Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 44, NWS Jacksonville, FL

March 30, 2001Flagler County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 30, 2001, 4:23 PM EST for Flagler County, Florida. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 30, 2001, 4:23 PM EST (21:23 UTC)
Expired
Mar 30, 2001, 5:00 PM EST
In force
37 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Flagler County, FL

The radar

The Jacksonville radar (KJAX), 119 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 4:45 PM ESTHail 0.75Codys Corner, FL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:20 PM EST, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 30, 2:20 PM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
220 PM EST FRI MAR 30 2001

MOST OF CONVECTION TODAY HAS BEEN OVER SOUTHERN CWA AS EXPECTED WITH
LESS COVERAGE FURTHER NORTH.  EXPECT ACTIVITY TO DIE OFF THIS EVENING
WITH LOSS OF HEATING AND LACK OF UPPER SUPPORT BUT WILL STILL HAVE TO
KEEP POPS IN FOR ALL ZONES TONIGHT.  MODELS SHOW SHORT WAVE NOW OVER E
TX TO SWEEP ACROSS GA EARLY SATURDAY.  WILL HAVE TO CONTINUE POPS ON
SATURDAY WITH MOIST UNSTABLE AIRMASS PERSISTING.  FRONT OVER SE GA
WON'T MOVE UNTIL SUNDAY WHEN AN UPPER LOW DIVES SOUTHEAST TOWARD THE
MID-ATLANTIC STATES.  DRIER AND COOLER TO START NEXT WEEK WITH
TEMPERATURES WARMING BY MID-WEEK.

MARINE...WITH FRONT AND WEAK PRESSURE GRADIENT WINDS AND SEAS WILL
REMAIN BELOW CRITERIA FOR ANY HEADLINES.  WINDS WILL PICK UP AGAIN ON
SUNDAY WITH FRONTAL PASSAGE.

PRELIM
AMG 57/77/53/71 2300
SSI 59/74/56/72 3300
JAX 61/78/56/73 4300
GNV 63/78/58/75 5500

.JAX...
GA...RIVER FLOOD WARNING FOR ALTAMAHA RIVER @ CHARLOTTE & BAXLEY.
     RIVER FLOOD WARNING FOR SATILLA RIVER @ ATKINSON.
     RIVER FLOOD WARNING FOR ALAPAHA RIVER @ STATENVILLE.
FL.>..NONE.

MZ

In the hours before

Special weather statement, Mar 30, 11:13 AM EST, 5 hours 10 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-DDHHMM-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1113 AM EST FRI MAR 30 2001

...SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...

SUFFICIENT ATMOSPHERIC MOISTURE AND INSTABILITY WILL RESULT IN
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON ACROSS NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA.

THE STORMS ARE EXPECTED TO BE STRONGEST AND MORE NUMEROUS OVER
MARION...PUTNAM AND FLAGLER COUNTIES WHERE INSTABILITY WILL BE
GREATEST. A FEW OF THE THUNDERSTORMS MAY PRODUCE BRIEF HEAVY
DOWNPOURS... FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH.

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

JOHNSON

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.